Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Sep 30, 2021, 8:12 PM CDT for Jeff Davis County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2021, 8:12 PM CDT (01:12 UTC)
- Expired
- Sep 30, 2021, 9:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
- Hail
- 0.50 in
- Wind
- 55
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 234 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
883
WWUS84 KMAF 010112
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
812 PM CDT Thu Sep 30 2021
TXZ277-278-010200-
Davis Mountains Foothills TX-Davis Mountains TX-
812 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northwestern
Brewster, southeastern Jeff Davis and northeastern Presidio Counties
through 900 PM CDT...
At 812 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marfa Municipal Airport, or near Marfa, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alpine, Camp Mitre Peak, Alpine-Casparis Municipal Airport, Marfa
Municipal Airport and Paisano Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Texas.
&&
LAT...LON 3061 10364 3030 10348 3024 10389 3026 10392
3027 10391 3029 10393 3028 10395 3051 10409
TIME...MOT...LOC 0112Z 244DEG 18KT 3036 10392
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
$$
87What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Sep 30, 6:47 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 30, 6:47 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 647 PM CDT Thu Sep 30 2021 ...New AVIATION... .AVIATION... (00Z TAFS) Issued at 647 PM CDT Thu Sep 30 2021 All terminals currently prevailing VFR, but conditions are expected to deteriorate tonight as low cigs become prevailing across all TAF sites. Sct SHRA and TS currently reside over SE NM and W TX, but coverage will be displaced mainly away from terminals overnight with SE NM hubs the most likely to see any form of precip. Winds will remain a bit elevated out of the N/NE, sans KCNM where the winds will be more NW'ly until some veering occurs overnight. Ceilings will fall after sunset with slow degrading until 06z, then all terminals will cave to MVFR/IFR with potential for LIFR at KCNM/KHOB/KMAF prior to sunrise. KPEQ will be close, but current forecast soundings look to remain around IFR at lowest point, but they have a slight risk as well. Expect ceilings to lift slowly during the late-AM into the final 6-8 hrs of the TAF cycle, but sct SHRA and iso TS will remain in the forecast everywhere as our disturbance moves overhead. && .SHORT TERM... (This afternoon through Friday night) Issued at 220 PM CDT Thu Sep 30 2021 Showers and thunderstorms are ongoing across much of the region. The forecasted cold front is currently located just south of the I-20 corridor with a dryline pushing east into the Lower Trans Pecos and Permian Basin. Strong to severe thunderstorms have developed along this intersection. A severe thunderstorm watch has been issued for our eastern third of counties. The severe weather is a result of the abundant forcing for thunderstorms, moderate instability, and marginal bulk shear. Additional thunderstorm development along and ahead of the cold front and dryline may yield more multicellular thunderstorms that may become severe as we go through this afternoon and evening. Additional activity is redeveloping off of the higher terrain in response to the upper trough west of the region and attendant shortwaves. This activity will move into much of the region later this afternoon and evening. This activity is less likely to be strong to severe as it is behind the aforementioned boundaries and in a regime of weaker instability. Regardless, heavy rainfall is possible with this activity and localized flooding will be possible, especially in areas that have already received rainfall. High temperatures will depend heavily on cloud cover and the location of thunderstorms, but 80s can be expected for most. Later this evening and overnight, additional rounds of precipitation will be possible across the region. These will be in response to the upper trough becoming closed off over the Four Corners and shortwaves rounding the periphery of this feature. This activity will transition to more showery precipitation as instability wanes, but isolated thunder will remain possible. Heavy rainfall and localized flooding may be possible in areas that see the most precipitation. Lows tonight range from the mid 50s to 60s due to rain and cloud cover. By Friday, the upper low begins to close over New Mexico. Our region will be post-frontal behind the cold front with much cooler temperatures. High temperatures should only reach into the 70s for most. Additional widespread rain continues to be possible for much of the region with isolated thunder mixed in. By Friday night, the upper low ejects into the central plains and precipitation chances will begin to wane from west to east across the region. Our western areas that clear out sooner may have lows down into the low 50s by Friday morning with upper 50s to low 60s further to the east where cloud cover holds out for longer. It will be a soggy end to September and beginning of October, but the rainfall is appreciated after a mostly dry month. && .LONG TERM... (Saturday through Wednesday) Issued at 220 PM CDT Thu Sep 30 2021 All of the action is in the short term, with the extended forecast being much more benign. By Saturday, the large upper level low currently to our west will be moving into the Central Plains pushing the rain east of our CWA. However coming out of the desert southwest, it will not have access to cold air so the cold front it pushes through on Saturday will bring only a wind shift and not any cooler temperatures. As it treks east, the upper low will merge with a low in the upper Midwest, deepen and become stationary in the Mississippi River Valley. Northerly circulation around the low will then remain over West Texas and eastern New Mexico for the middle of next week. At the same time a second low will move into the West Coast causing a weak area of high pressure to develop along the Rockies. The high will be strong enough to keep us dry but not take temperatures above normal. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 61 76 61 81 / 70 70 60 10 Carlsbad 57 75 55 80 / 80 60 20 10 Dryden 66 83 67 83 / 80 60 50 20 Fort Stockton 61 77 61 81 / 70 70 50 10 Guadalupe Pass 53 69 54 72 / 80 50 10 0 Hobbs 57 72 54 78 / 80 70 40 10 Marfa 53 74 52 78 / 60 60 30 10 Midland Intl Airport 61 73 60 81 / 80 70 60 10 Odessa 61 74 61 81 / 80 70 50 10 Wink 61 76 60 83 / 70 60 40 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....10 AVIATION...87
Hazardous weather outlook, Sep 30, 3:23 AM CDT, 16 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 323 AM CDT Thu Sep 30 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-010830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 323 AM CDT Thu Sep 30 2021 /223 AM MDT Thu Sep 30 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Thunderstorms are expected across the region today and tonight, with strong to severe thunderstorms possible this afternoon and evening, especially across the Permian Basin and Trans Pecos south to the Rio Grande. Large hail, damaging winds, and frequent lightning will be possible. Heavy rainfall is also expected, which could lead to localized flooding and flash flooding concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heavy rainfall may result in flash flooding through Friday, especially across portions of the Permian Basin and Lower Trans Pecos. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Sep 30, 4:34 PM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
434 PM CDT Thu Sep 30 2021
TXZ279-282-302215-
Central Brewster County TX-Lower Brewster County TX-
434 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of southern Pecos and
central Brewster Counties through 515 PM CDT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Marathon, or 34 miles southeast of Alpine, moving
northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southern Pecos and
central Brewster Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Texas.
&&
LAT...LON 2989 10330 3017 10335 3019 10275 3017 10274
2995 10272
TIME...MOT...LOC 2134Z 244DEG 23KT 3005 10321
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
87Special weather statement, Sep 30, 5:21 PM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
521 PM CDT Thu Sep 30 2021
TXZ075-082-302300-
Pecos TX-Terrell TX-
521 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of east central Pecos
and northeastern Terrell Counties through 600 PM CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Sheffield, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sheffield.
This includes Interstate 10 between mile markers 324 and 327.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Texas.
&&
LAT...LON 3052 10168 3047 10169 3046 10170 3047 10173
3044 10172 3043 10173 3050 10208 3067 10207
3076 10182 3070 10181 3068 10178 3065 10177
3065 10171 3062 10166 3059 10166 3055 10164
TIME...MOT...LOC 2221Z 258DEG 10KT 3058 10200
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 30, 6:41 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
641 PM CDT Thu Sep 30 2021
TXZ082-010015-
Terrell TX-
641 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of central Terrell
County through 715 PM CDT...
At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dryden, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dryden, Terrell County Gas Plant and Terrell County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Texas.
&&
LAT...LON 3034 10168 3035 10170 3033 10174 3029 10176
2997 10176 2994 10233 3017 10235 3047 10169
3042 10174 3040 10170 3039 10169 3038 10170
3037 10168
TIME...MOT...LOC 2340Z 253DEG 42KT 3011 10207
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHLocal storm report, Sep 30, 7:17 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
717 PM CDT THU SEP 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST DRYDEN 30.05N 102.12W
09/30/2021 M71 MPH TERRELL TX ASOS
&&
MATT.SALERNOSpecial weather statement, Sep 30, 7:51 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
751 PM CDT Thu Sep 30 2021
TXZ082-010130-
Terrell TX-
751 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of southeastern Terrell
County through 830 PM CDT...
At 751 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pumpville, or 15 miles west of Langtry, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Terrell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Texas.
&&
LAT...LON 2980 10180 2981 10182 2979 10182 2979 10184
2981 10185 2980 10187 2980 10191 2978 10193
2980 10194 2998 10194 3001 10176 2978 10176
2979 10178 2978 10179 2978 10181
TIME...MOT...LOC 0051Z 253DEG 20KT 2988 10181
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 30, 8:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
812 PM CDT Thu Sep 30 2021
TXZ277-278-010200-
Davis Mountains Foothills TX-Davis Mountains TX-
812 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northwestern
Brewster, southeastern Jeff Davis and northeastern Presidio Counties
through 900 PM CDT...
At 812 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marfa Municipal Airport, or near Marfa, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alpine, Camp Mitre Peak, Alpine-Casparis Municipal Airport, Marfa
Municipal Airport and Paisano Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Texas.
&&
LAT...LON 3061 10364 3030 10348 3024 10389 3026 10392
3027 10391 3029 10393 3028 10395 3051 10409
TIME...MOT...LOC 0112Z 244DEG 18KT 3036 10392
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
87The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:08 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 32 min |
| Sep 30, 7:51 PM CDT | Special Weather Statement | MAF | Terrell | 39 min |
| Oct 1, 5:38 PM CDT | Special Weather Statement | MAF | Presidio | 52 min |
| Oct 1, 5:50 PM CDT | Special Weather Statement | MAF | Terrell | 40 min |
| Oct 1, 5:53 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 16 min |
| Oct 1, 6:07 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 39 min |
| Oct 1, 6:18 PM CDT | Special Weather Statement | MAF | Yoakum | 57 min |
| Oct 1, 6:30 PM CDT | Special Weather Statement | MAF | Terrell | 30 min |
| Oct 1, 3:34 PM CDT | Special Weather Statement | MAF | Eddy | 41 min |
| Oct 1, 4:04 PM CDT | Special Weather Statement | MAF | Eddy | 41 min |
| Oct 1, 4:21 PM CDT | Special Weather Statement | MAF | Eddy | 39 min |
| Oct 1, 4:39 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 51 min |
| Oct 1, 5:27 PM CDT | Special Weather Statement | MAF | Eddy | 48 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.